Lower bounds for monotone span programs

Amos Beimel, Anna Gal, Mike Paterson

Research output: Chapter in Book/Report/Conference proceedingConference contributionpeer-review

11 Scopus citations

Abstract

Span programs provide a linear algebraic model of computation. Lower bounds for span programs imply lower bounds for formula size, symmetric branching programs and for contact schemes. Monotone span programs correspond also to linear secret-sharing schemes. We present a new technique for proving lower bounds for monotone span programs, and prove a lower bound of Ω(m2.5) for the 6-clique function. Our results improve on the previously known bounds for explicit functions.

Original languageEnglish
Title of host publicationAnnual Symposium on Foundations of Computer Science - Proceedings
Pages674-681
Number of pages8
DOIs
StatePublished - 1 Jan 1995
Externally publishedYes
EventProceedings of the 1995 IEEE 36th Annual Symposium on Foundations of Computer Science - Milwaukee, WI, USA
Duration: 23 Oct 199525 Oct 1995

Publication series

NameAnnual Symposium on Foundations of Computer Science - Proceedings
ISSN (Print)0272-5428

Conference

ConferenceProceedings of the 1995 IEEE 36th Annual Symposium on Foundations of Computer Science
CityMilwaukee, WI, USA
Period23/10/9525/10/95

Cite this